MAUDE Adverse Event Report: Leica Microsystems Ltd. Shanghai HistoCore PEGASUS Plus; Processor, Tissue, Automated

Leica Microsystems Ltd. Shanghai HistoCore PEGASUS Plus; Processor, Tissue, Automated
Model Number HistoCore PEGASUS Plus
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, the customer contacted leica biosystems and reported "a processing quality issue affecting small tissue specimens, including endoscopic and biopsy samples.During histological quality control, alterations were observed primarily in nuclear definition, which could potentially impact diagnostic evaluation." on (b)(6) 2026, the leica representative advised "according to the customer, although the affected samples presented processing quality issues that mainly impacted nuclear visibility, all affected cases were reviewed and reported by experienced pathologists.The report also indicates that no re-biopsies were required and that no patient harm was identified." on (b)(6) 2026, the customer advised the impact to patients had been updated and provided the following information "all affected cases required additional tissue sections and repeat h&e staining.The customer confirmed that eight cases could not be reported for hormone receptor evaluation and that one core biopsy could not be diagnosed.A repeat biopsy was performed, and the customer confirmed that the event resulted in delays in patient diagnosis and patient care." identifiers for the affected patients were requested but have not been provided.
 
Additional Manufacturer Narrative
The root cause of the customer's reported suboptimal tissue processing was determined to be incorrect user configuration of the change and final thresholds for multiple reagents.Because these thresholds were set outside the recommended parameters, the instrument continued to use reagents beyond their intended replacement points.This resulted in reagents with concentrations below the required specifications being used during the processing protocol, ultimately leading to poor tissue processing quality.

Brand Name
HistoCore PEGASUS Plus
Common Device Name
Processor, Tissue, Automated
Manufacturer (Section D)
Leica Microsystems Ltd. Shanghai
258 jinzang road
shanghai 00002 0120
CH  0000201206
Manufacturer (Section G)
Leica Biosystems Nussloch GmbH
heidelbergerstrasse 17-19
nussloch 00000 6922
GM   0000069226
Manufacturer Contact
sebastian schröder
heidelbergerstrasse 17-19
nussloch 00000-6922
GM   0000069226
+049()6224143611
MDR Report Key50132712
Report Number8010478-2026-00012
Device Sequence Number10528308
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769(11)230223
Combination Product (Y/N)N
Initial Reporter CountryCI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHistoCore PEGASUS Plus
Device Catalogue Number14048858007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Initial Report FDA Received Date08/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown